MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II; WIRE, GUIDE, CATHETER
Model Number 1009666J
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that when attempting to advance a 4.5x20mm nc trek balloon dilatation catheter (bdc) it would not advance.During removal the bdc met resistance with the.014 balance middleweight universal ii guide wire.It was noted that both devices had to be removed together as one unit.On the guide wire a small relief [unknown damage] was observed just before the beginning of the radiopaque mark and the shaft of the bdc was noted to be damaged.Another guide wire and balloon were used to successfully complete the procedure.There was no adverse patient effect reported and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported product quality problem (unknown damage) was confirmed.The reported difficult to remove could not be tested as it was based on operational context.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties.It was reported that the guide wire encountered resistance with the balloon catheter during removal.Analysis of the returned device confirmed the outer diameter to be within specification.Additionally, the analysis noted stretched coils and damaged polymer.This type of damage could impact the catheters maneuverability over the wire.It is possible that the wire sustained damage during use, resulting in the reported resistance during removal.Manipulation of the wire, when resistance was met, possibly contributed to further polymer/coil damage.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
Returned device analysis noted that the nc trek balloon outer member returned torn and the balance middleweight universal ii guide wire polymer coating was separated; however, still held by the guide wire core.No additional information was provided.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19628559
Report Number2024168-2024-07746
Device Sequence Number15606002
Product Code DQX
UDI-Device Identifier08717648118777
UDI-Public(01)08717648118777(17)250630(10)3071471
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number1009666J
Device Catalogue Number1009666J
Device Lot Number3071471
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer10/25/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5X20MM NC TREK BALLOON DILATATION CATHETER (BDC).
Patient SexUnknown